Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Side effects when taking PEP
Jun 24, 2014

Hi,

I had a broken condom and I did not know if he was neg or not. He said he was but I did not want to take any risk. It was on the 18/05/14. I started taking PEP on the 19. I have been riding about the hiv symptoms and... I am a bit worried about it. I do have fatigue, been really tired lately and usually I am quite full of energy. Aches in some part of my body and a bit of fever, but nothing really high. The doctors said I would feel tired while taking the tables. Is it normal? Are the side effects this strong or I do have a high chance of being infected by it?

Thank you.

Jay

Response from Dr. Young

Hello Jay and thanks for posting.

Fatigue can be a side effect of some HIV/PEP medications, but not all of them.

I'm guessing that zidovudine (ZDV,AZT) may be part of your PEP treatment. If so, fatigue is quite common.

If you've been adherent to your PEP, it's very effective in preventing HIV infection- I don't have any strong suspicion that your symptoms are related to HIV.

BY



Previous
Please let me know
Next
taken truvada for a month & possesing kidney stones

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement